rss
Ann Rheum Dis 65:1259 doi:10.1136/ard.2005.049916
  • Letter

Psoriasis after treatment of juvenile idiopathic arthritis with etanercept

  1. R Peek1,
  2. R Scott-Jupp2,
  3. H Strike1,
  4. J Clinch1,
  5. A V Ramanan1
  1. 1Department of Paediatic Rheumatology, North Bristol NHS Trust and Royal National Hospital of Rheumatic Diseases, Bristol, UK
  2. 2Department of Paediatrics, Salisbury District General Hospital, Salisbury, UK
  1. Correspondence to:
    A V Ramanan
    Southmead Hospital, Westbury-on-Trym, Bristol BS10 5NB, UK; avramanan{at}hotmail.com
  • Accepted 18 February 2006

We highlight the case of an adolescent who developed psoriasis after starting anti-tumour necrosis factor (anti-TNF) treatment for extending oligo-articular juvenile idiopathic arthritis. The patient, a 13-year-old girl, first presented at 18 months of age with arthritis of both knees and the left ankle. Her initial treatment consisted of non-steroidal anti-inflammatory drugs alone, but the pain, swelling and stiffness continued. Intra-articular and oral steroids led to improvement, but not a complete resolution of her symptoms. Uveitis was detected at an early stage and managed with topical steroid drops.

At the age of 7 years, she underwent surgery for a medulloblastoma. Radiotherapy and chemotherapy …